Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 1998, 12:39 AM CST for Angelina County, Nacogdoches County, Texas. It was in force for 96 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 1998, 12:39 AM CST (06:39 UTC)
- Expired
- Feb 26, 1998, 2:15 AM CST
- In force
- 96 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 1:25 AM CST | Thunderstorm Wind 65 | Lufkin, TX | |
| Feb 26, 1:25 AM CST | Thunderstorm Wind 65 | Lufkin, TX | Reported by the Sheriffs Office. |
| Feb 26, 1:28 AM CST | Hail 0.88 | Nacogdoches, TX | |
| Feb 26, 1:30 AM CST | Thunderstorm Wind 60 | Nacogdoches, TX | Two mobile homes were blown completely over but no injuries were reported. Numerous trees toppled. |
| Feb 26, 1:45 AM CST | Thunderstorm Wind 65 | Garrison, TX | Trees were blown over throughout the area including one across a home causing major damage. The wind also rolled a mobile home. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 12:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 9:05 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 25, 9:05 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 905 PM CST WED FEB 25 1998 WINDS ARE IN THE PROCESS OF DROPPING OFF AND THIS SHOULD ALLOW GOOD RADIATIONAL COOLING WITH THE DRY AIR OVER THE REGION TONIGHT...MAY NEED TO LOWER TEMPS A TAD ACROSS NORTH LA AND PORTIONS OF SOUTH AR. MORNING GRIDDED DATA INDICATES THAT A MID CLOUD DECK WILL BEGIN SPREADING ACROSS THE REGION TOMORROW AFTERNOON AND EVENING...SO PROBABLY NEED TO CHANGE WORDING SOME FOR NORTH LA. IV
In the hours before
Special weather statement, Feb 26, 12:19 AM CST, 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-260715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1219 AM CST THU FEB 26 1998 ...A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 300 AM CST FOR MUCH OF NORTHEAST TEXAS AND PARTS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA GENEARLLY WEST AND NORTH OF A LINE FROM NEAR PRESCOTT TO FOUKE ARKNASAS AND LONGVIEW TEXAS... ...A SEVERE THUNDERSTORM WATCH ALSO CONTINUED IN EFFECT UNTIL 600 AM CST FOR PARTS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA GENERALLY EAST AND SOUTH OF A LINE FROM NEAR DANGERFIELD TO LONGVIEW AND RUSK TEXAS... AT 1215 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS. THE AREA EXTENDED WEST OF A LINE FROM NEAR MEAN SOUTH TO FORMAN ARKANSAS AND LONGVIEW TO RUSK TEXAS. ALONG THE LEADING EDGE OF THIS AREA STRONG TO SEVERE THUNDERSTORMS WERE SPREADING EAST OVER NORTHEAS TEXAS AT ABOUT 30 MPH. SOME OF THE STORMS HAVE BEEN PRODUCING HAIL AND HIGH AND POSSIBLY DAMAGING WINDS AS THEY MOVE EAST. ALONG WITH THE HAIL AND HIGH WINDS THE STORMS WILL PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING. PERSONS IN NORTHEAST TEXAS SHOULD BE ALERT. SIX
Special weather statement, Feb 26, 12:19 AM CST, 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-260715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1219 AM CST THU FEB 26 1998 ...A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 300 AM CST FOR MUCH OF NORTHEAST TEXAS AND PARTS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA GENEARLLY WEST AND NORTH OF A LINE FROM NEAR PRESCOTT TO FOUKE ARKNASAS AND LONGVIEW TEXAS... ...A SEVERE THUNDERSTORM WATCH ALSO CONTINUED IN EFFECT UNTIL 600 AM CST FOR PARTS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA GENERALLY EAST AND SOUTH OF A LINE FROM NEAR DANGERFIELD TO LONGVIEW AND RUSK TEXAS... AT 1215 AM CST DOPPLER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS. THE AREA EXTENDED WEST OF A LINE FROM NEAR MEAN SOUTH TO FORMAN ARKANSAS AND LONGVIEW TO RUSK TEXAS. ALONG THE LEADING EDGE OF THIS AREA STRONG TO SEVERE THUNDERSTORMS WERE SPREADING EAST OVER NORTHEAS TEXAS AT ABOUT 30 MPH. SOME OF THE STORMS HAVE BEEN PRODUCING HAIL AND HIGH AND POSSIBLY DAMAGING WINDS AS THEY MOVE EAST. ALONG WITH THE HAIL AND HIGH WINDS THE STORMS WILL PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING. PERSONS IN NORTHEAST TEXAS SHOULD BE ALERT. SIX
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 12:08 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 62 min |
| Feb 26, 12:18 AM CST | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 62 min |
| Feb 26, 12:18 AM CST | Severe Thunderstorm Warning | SHV | Upshur, Wood | 62 min |
| Feb 26, 12:31 AM CST | Severe Thunderstorm Warning | SHV | Gregg | 49 min |
| Feb 26, 12:39 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass | 96 min |
| Feb 26, 12:39 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Rusk | 96 min |
| Feb 26, 12:39 AM CST | Severe Thunderstorm Warning | SHV | Marion | 96 min |
| Feb 26, 1:19 AM CST | Severe Thunderstorm Warning | SHV | Panola | 61 min |
| Feb 26, 1:31 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 59 min |
| Feb 26, 1:50 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 75 min |
| Feb 26, 1:45 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 95 min |
| Feb 26, 1:45 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 95 min |
| Feb 26, 2:16 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 64 min |
| Feb 26, 2:34 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Red River | 61 min |
| Feb 26, 2:42 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 93 min |
| Feb 26, 3:28 AM CST | Severe Thunderstorm Warning | SHV | Lincoln | 47 min |
| Feb 26, 3:33 AM CST | Severe Thunderstorm Warning | SHV | Winn | 62 min |
| Feb 26, 9:10 AM CST | Severe Thunderstorm Warning | SHV | LaSalle | 50 min |
| Feb 26, 1:26 AM CST | Severe Thunderstorm Warning | SHV | Miller | 64 min |
| Feb 26, 1:39 AM CST | Severe Thunderstorm Warning | SHV | Hempstead | 61 min |
| Feb 26, 1:58 AM CST | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| Feb 26, 2:28 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 62 min |
| Feb 26, 3:10 AM CST | Severe Thunderstorm Warning | SHV | Union | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.